Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 6, 2016, 1:33 PM CDT for Attala County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 1:33 PM CDT (18:33 UTC)
- Expired
- Aug 6, 2016, 2:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
County Attala County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008
WWUS84 KJAN 061833
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CDT SAT AUG 6 2016
MSZ037-061900-
ATTALA MS-
133 PM CDT SAT AUG 6 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ATTALA COUNTY UNTIL 200
PM CDT...
AT 133 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER POSSUMNECK...OR 8 MILES EAST OF DURANT...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
KOSCIUSKO AROUND 145 PM CDT.
MCADAMS AROUND 150 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SALLIS.
LAT...LON 3321 8961 3294 8954 3295 8987 3303 8985
3304 8984 3306 8984 3307 8982 3311 8982
3312 8980 3316 8979 3318 8978 3319 8978
3320 8976 3322 8975
TIME...MOT...LOC 1833Z 358DEG 19KT 3311 8972
$$
17What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:54 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 6, 10:54 AM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1054 AM CDT SAT AUG 6 2016
.UPDATE...
The forecast is generally on track for today with no significant
adjustments necessary. Current weather analysis over the region
reveals a weak mesoscale vortex over eastern AR associated with
increasing thunderstorm coverage. Light NNW flow noted in JAN/LZK
soundings will support slow propagation of convective outflow from
this system into the ArkLaMiss region with the boundary serving as a
focus for new storm development this afternoon. Latest near term
guidance indicates higher rain chances along the Hwy 82 corridor this
afternoon and have continued to reflect this in the forecast update.
There is some modest microburst potential in the very hot and moist
airmass, so a few strong/severe storms will be a possibility, but
very little storm organization is anticipated. Also, progged heat
indices are still on track to meet heat advisory criteria. /EC/
&&
.AVIATION...All sites are VFR late this morning and expect these
conditions through the rest of the morning. Scattered SHRA/TSRA will
develop across the area later this morning into the afternoon hours.
The storms will bring brief lowering of flight conditions to
MVFR/IFR to affected sites. Expect the bulk of the thunderstorms to
dissipate by 01-02z this evening, but isolated storms will be
possible overnight. Patchy MVFR/IFR conditions will be possible
early Sunday morning./17/15/
&&
.PREV DISCUSSION... /issued 345 AM CDT SAT AUG 6 2016/
SHORT TERM...Today through Sunday night...Another hot day is on tap
for the ArkLaMiss with high temperatures climbing into the mid/upper
90s as upper ridging continues to prevail. A heat advisory is in
effect for the entire area today. Moisture will increase across the
area through the afternoon hours with PWATS climbing above 2.0
inches across the entire area by this afternoon. Expect thunderstorm
activity to develop later this morning and continue through the
afternoon hours. As was the case yesterday a couple of storms could
become strong to possibly severe this afternoon. Expect the bulk of
the thunderstorm activity to diminish by this evening, but the
GFS/NAM indicate that some activity may continue during the
overnight hours. Will leave at least isolated chances for storms
into Sunday morning.
Moisture will continue to increase across the area on Sunday with
PWATS around 2.3 inches by Sunday afternoon. Expect the convection
to begin early on Sunday, and this will also help keep temperatures
down through the day. The hottest temperatures will occur over the
delta areas with highs in the mid 90s, while highs in the low 90s
are anticipated over the remaining areas. A heat advisory may be
needed mainly over the delta areas once again. With mid level lapse
rates of 5.5-5.8 c/km expect most of the activity to remain below
severe limits, but with abundant moisture heavy rainfall will be a
concern. The GFS suggest drier air will build in from the north
Sunday night around a deepening low that will develop to our east.
Will leave at least slight chance pops across much of the area
Sunday night, with overnight lows remaining in the mid 70s./15/
LONG TERM...Monday through the end of next week...The main focus
of the long term period will be on a broad, hybrid low to mid level
low pressure center expected to fester for a period of days just to
our east. Model consensus concerning this feature is reasonable
although detail differences in individual models could vary outcomes
in our region considerably. Of course the west-ward envelope of
solutions would spell much more rain potential for our region (and
even open the door for potentially heavy rain amounts affecting
portions of southeastern Mississippi). The eastward envelope of
solutions might conversely limit much of the rain potential to
eastern MS (with any heavy rain potential being much further east
than that) while dangerous heat could be allowed to quickly build
back into at least the western half of zones.
But these question marks really won't apply until Tuesday or
Wednesday. On Monday the cold front causing numerous area showers
and thunderstorms on Sunday will head toward the coast while washing
out. Slightly drier air coming down in the wake of the front should
reduce chances of rain for most, although the sunnier skies in
northern zones could allow heat to build. Still thinking the drier
air should keep heat advisory criteria from being met in all areas.
Tuesday is when moisture from the aforementioned hybrid low to our
east could start pushing back west into at least eastern
Mississippi, increasing precip chances for those areas. Further west
heat might potentially push back closer to advisory criteria,which
is an aspect to the forecast we will have to monitor closely.
By Wednesday the initial crux of the long term forecast (laid out
previously) will be in play. Confidence is reasonably high that our
region will not have to be dealing with a truly tropical system of
considerable strength but, as mentioned, confidence in breadth of
impacts of a potentially weaker and broader hybrid system is a
little iffy. It is possible that either heat issues or locally heavy
rain issues in the latter portion of next week will eventually need
to be included in the HWO. However, given stated uncertainty we
would rather watch model evolutions for another few cycles and
let model consensus in a particular solution grow. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 96 77 92 76 / 27 21 61 25
Meridian 96 75 92 75 / 35 26 59 30
Vicksburg 96 77 93 75 / 20 20 56 33
Hattiesburg 97 77 93 76 / 30 26 60 41
Natchez 96 77 92 76 / 20 20 58 34
Greenville 96 77 92 75 / 30 21 49 23
Greenwood 96 76 91 74 / 40 22 49 20
&&
.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>066-
072>074.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&Hazardous weather outlook, Aug 6, 4:41 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 441 AM CDT SAT AUG 6 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 070945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 441 AM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT THREAT...ELEVATED TIMING...LATE MORNING THROUGH AFTERNOON THE COMBINATION OF ABOVE NORMAL HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT STRESS CONCERNS WILL CONTINUE INTO SUNDAY AS HEAT INDICES ARE EXPECTED TO RISE TO BETWEEN 106 AND 110 DEGREES MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER...WITH INDICES RANGING FROM 100 TO 105 OVER THE REMAINING AREAS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. 15 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Aug 6, 9:39 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
939 AM CDT SAT AUG 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 4 N VAIDEN 33.39N 89.75W
08/05/2016 CARROLL MS EMERGENCY MNGR
ONE TREE WAS BLOWN DOWN ON HIGHWAY 35.
&&
17Local storm report, Aug 6, 9:39 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
939 AM CDT SAT AUG 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 4 NW VAIDEN 33.37N 89.80W
08/05/2016 CARROLL MS EMERGENCY MNGR
ONE TREE WAS BLOWN DOWN ON HIGHWAY 35.
&&
17Local storm report, Aug 6, 10:47 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1047 AM CDT SAT AUG 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG IMPROVE 31.34N 89.70W
08/05/2016 MARION MS EMERGENCY MNGR
SEVERAL TREES WERE DOWN...BLOCKING HIGHWAY 44 NEAR
IMPROVE.
0735 PM TSTM WND DMG 2 NE COLUMBIA 31.28N 89.80W
08/05/2016 MARION MS EMERGENCY MNGR
RADIO TOWER WAS TWISTED AND BROKEN IN HALF...ALONG WITH
SNAPPED CABLES NEAR WILLIAMSBURG ROAD AND HIGHWAY 35.
0745 PM TSTM WND DMG 2 SE COLUMBIA 31.24N 89.80W
08/05/2016 MARION MS EMERGENCY MNGR
SEVERAL TREES WERE DOWN NEAR COLUMBIA-PURVIS ROAD AND
GAME RESERVE ROAD.
&&Special weather statement, Aug 6, 12:41 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1241 PM CDT SAT AUG 6 2016 MSZ027-028-061815- CARROLL MS-MONTGOMERY MS- 1241 PM CDT SAT AUG 6 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY AND CENTRAL CARROLL COUNTIES UNTIL 115 PM CDT... AT 1241 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR NORTH CARROLLTON...OR NEAR WINONA...MOVING SOUTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WINONA AROUND 1250 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CARROLLTON. LAT...LON 3337 8967 3339 8997 3360 8992 3361 8968 TIME...MOT...LOC 1741Z 003DEG 21KT 3353 8982 17
Special weather statement, Aug 6, 1:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CDT SAT AUG 6 2016
MSZ037-061900-
ATTALA MS-
133 PM CDT SAT AUG 6 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ATTALA COUNTY UNTIL 200
PM CDT...
AT 133 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER POSSUMNECK...OR 8 MILES EAST OF DURANT...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
KOSCIUSKO AROUND 145 PM CDT.
MCADAMS AROUND 150 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SALLIS.
LAT...LON 3321 8961 3294 8954 3295 8987 3303 8985
3304 8984 3306 8984 3307 8982 3311 8982
3312 8980 3316 8979 3318 8978 3319 8978
3320 8976 3322 8975
TIME...MOT...LOC 1833Z 358DEG 19KT 3311 8972
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:12 PM CDT | Special Weather Statement | JAN | Lawrence | 48 min |
| Aug 5, 7:37 PM CDT | Special Weather Statement | JAN | Marion | 23 min |
| Aug 5, 8:08 PM CDT | Special Weather Statement | JAN | Marion | 22 min |
| Aug 6, 12:41 PM CDT | Special Weather Statement | JAN | Carroll | 34 min |
| Aug 6, 1:58 PM CDT | Special Weather Statement | JAN | Leake | 32 min |
| Aug 6, 2:07 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 38 min |
| Aug 6, 2:19 PM CDT | Special Weather Statement | JAN | Winston | 41 min |
| Aug 6, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 26 min |
| Aug 6, 2:40 PM CDT | Special Weather Statement | JAN | Leake | 35 min |
| Aug 6, 2:47 PM CDT | Special Weather Statement | JAN | Washington | 43 min |
| Aug 6, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 36 min |
| Aug 6, 3:28 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Aug 6, 3:35 PM CDT | Special Weather Statement | JAN | Humphreys | 25 min |
| Aug 6, 3:39 PM CDT | Special Weather Statement | JAN | Humphreys | 36 min |
| Aug 6, 3:44 PM CDT | Special Weather Statement | JAN | Sharkey | 31 min |
| Aug 6, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 38 min |
| Aug 6, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 37 min |
| Aug 6, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 50 min |
| Aug 6, 4:27 PM CDT | Special Weather Statement | JAN | Rankin | 33 min |
| Aug 6, 5:00 PM CDT | Special Weather Statement | JAN | Rankin | 45 min |
| Aug 6, 5:03 PM CDT | Special Weather Statement | JAN | Simpson | 27 min |
| Aug 6, 5:04 PM CDT | Special Weather Statement | JAN | Smith | 26 min |
| Aug 6, 5:08 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 67 min |
| Aug 6, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 29 min |
| Aug 6, 5:36 PM CDT | Special Weather Statement | JAN | Copiah | 24 min |
| Aug 6, 5:49 PM CDT | Special Weather Statement | JAN | Covington | 41 min |
| Aug 6, 6:01 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence, Lincoln | 59 min |
| Aug 6, 6:04 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln | 56 min |
| Aug 6, 6:34 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Lamar | 56 min |
| Aug 6, 6:41 PM CDT | Special Weather Statement | JAN | Lincoln | 49 min |
| Aug 6, 6:47 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 58 min |
| Aug 6, 6:55 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 51 min |
| Aug 6, 1:48 PM CDT | Special Weather Statement | JAN | Ashley | 27 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.